MAUDE Adverse Event Report: STERIS CORPORATION CELERITY 20 HP BIOLOGICAL INDICATOR

STERIS CORPORATION CELERITY 20 HP BIOLOGICAL INDICATOR
Model Number LCB044
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 08/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that an employee obtained a "burn" while handling their biological indicator.The employee self-treated by rinsing the burn.It is unknown if additional medical treatment was sought or administered.
 
Additional Manufacturer Narrative
Retain testing was performed on the lot number subject of the reported event; no issues were noted.The dhr for the subject lot was reviewed and no abnormalities were found.Investigation of the event is currently in process.A follow-up report will be submitted when additional information becomes available.
 
Additional Manufacturer Narrative
During the steris sales representatives follow-up with user facility personnel, it is unable to be confirmed if the employee subject of the reported event was wearing proper ppe while handling the scbi.The instructions for use states, "caution: challenge packs and test configurations processed through vaporized hydrogen peroxide sterilization may contain residual hydrogen peroxide.Always wear gloves when handling the bi." "residual hydrogen peroxide may be trapped within the cap if the bi is damaged.Avoid direct contact with the bi and its contents, as it may result in a hydrogen peroxide chemical burn.Place the entire test pouch and its contents into a steam compatible container and follow the instructions for disposal provided below." steris offered in-service training on the proper use and operation of the scbi however, the user facility declined.

Brand Name
CELERITY 20 HP BIOLOGICAL INDICATOR
Common Device Name
BIOLOGICAL INDICATOR
Manufacturer (Section D)
STERIS CORPORATION
9325 pinecone dr
mentor OH 44060
Manufacturer (Section G)
STERIS CORPORATION
9325 pinecone dr.
mentor OH 44060
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
4403927453
MDR Report Key15328003
Report Number3004080920-2022-00004
Device Sequence Number17486476
Product Code FRC
UDI-Device Identifier10724995154230
UDI-Public10724995154230
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLCB044
Device Catalogue NumberLCB044
Device Lot Number20230319
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2022
Supplement Date Received by Manufacturer08/02/2022
Initial Report FDA Received Date08/31/2022
Supplement Report FDA Received Date03/24/2023
Date Device Manufactured06/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown